MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after the catheter was moistened, an attempt was made to deliver it.However, the slippage was poor, and it was difficult to guide or induce it.When the balloon position was adjusted in order to perform the procedure after it was delivered, the catheter was somehow lowered.Even after the guiding was attempted to be raised, it lowered.There was a concern that the coating might have peeled off, so its use was discontinued.When it was replaced with a catheter from another company, there was no problem.It was noted that resistance occurred in the guide catheter after passing through the hub.There was no damage through the hub.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that vessel tortuosity was moderate.The patient had no problems recovering from the procedure.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the doctor suspected that the coating might be peeled off.There was resistance overall after passing through the hub.
 
Event or Problem Description
Additional information received reported that the hydration during preparation was performed with the syringe.Fubuki xf and sofia 6f 115cm devices had been used.
 
Additional Manufacturer Narrative
H3: the echelon-10 micro catheter was returned for analysis.No flash or hub mold were found within the hub.No damages or irregularities were found with the echelon-10 hub, micro catheter body, or marker band or distal tip.The distal ~1.2cm of the catheter was found to be steam shaped with the coating damaged for the same length.The coating was found uneven at ~5.1cm from the distal end.The echelon-10 total length was measured to be ~152.5cm and the useable length was measured to be ~144.7cm which is within specification (specification: total (ref) = 152cm; usable = 144cm ± 1.5cm).The outer diameter at the distal end of the micro catheter was measured to be 0.025¿, which is within specification, (specification: 0.026¿ max).Based on the device analysis and reported information, the customer report of ¿difficulty navigation¿, ¿resistance in guide catheter¿, and ¿catheter kickback¿ could not be confirmed through device analysis.It is possible the confirmed ¿coating removal during use¿ contributed towards the difficulty.Other possible contributors for difficulty navigation and resistance in guide catheter are patient vessel tortuosity, damage to guidewire, damage to catheter, multiple devices are used within the same guide catheter, or lack of continuous flush.Customer reported vessel tortuosity as moderate, and devices were prepared per ifu.The customer reported using a balloon concurrently with the echelon-10 micro catheter and could have contributed towards the resistance.The damaged distal coating likely occurred during the tip shaping process as the damaged length is identical to the length that was coated.It is possible the coating became damaged if a heat source other than steam was used, due to holding the catheter tip too close to the heat source (1 inch), or due to holding the device against the heat source too long (approximately 10 seconds).Possible causes for the reported ¿coating removal during use¿ are patient vessel tortuosity, lack of continuous flush per ifu, or user advances /retracts against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19287348
Report Number2029214-2024-00893
Device Sequence Number7339233
Product Code KRA
UDI-Device Identifier00836462002340
UDI-Public00836462002340
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB608131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by ManufacturerNot provided
07/10/2024
07/15/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date06/18/2024
07/10/2024
07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown